Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 316, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 11, 2003, 7:46 PM EDT for Chattahoochee County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2003, 7:46 PM EDT (23:46 UTC)
- Expired
- Jul 11, 2003, 8:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Chattahoochee County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
020 WUUS52 KFFC 112346 SVRATL GAC053-120015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 746 PM EDT FRI JUL 11 2003 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA * UNTIL 815 PM EDT * AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CUSSETA...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CUSSETA. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. THIS STORM CONTAINS VERY HEAVY RAIN. EXPECT 1 TO 2 INCHES OF RAIN IN LESS THAN AN HOUR. THIS CAN CAUSE BRIEF FLOODING OF ROADS. EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3235 8492 3223 8479 3224 8465 3253 8468 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 5:35 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 11, 5:35 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EDT FRI JUL 11 2003 UPDATED TO INCLUDE AVIATION DISCUSSION. SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR EASTERN COUNTIES. FRONT LOOKS LIKE IT IS STILL IN EASTERN TENNESSEE. HAVE KEPT CHANCE POPS FOR TONIGHT ALL ZONES. MODELS SHOW SOME DRYING OVERNIGHT INTO NORTHERN GA...BUT MOISTURE RETURNING QUICKLY ON SATURDAY. WITH UPPER EAST COAST TROUGH CONTINUING AND WAEK SHORT WAVES MOVING THROUGH...WILL NOT CHANGE TREND OF FORECAST. BASICALLY A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE EXTENDED. TEMPERATURES SHOULD NOT CHANGE MUCH FROM PERSISTENCE. .PRELIMINARY POINT TEMPS/POPS... KATL 69 89 69 85 / 30 30 20 50 KAHN 68 89 68 85 / 30 30 20 50 KGVL 66 87 67 83 / 30 30 20 50 KRMG 66 89 68 86 / 30 30 20 50 KCSG 72 91 72 88 / 30 40 20 50 KMCN 71 92 71 88 / 30 40 20 50 .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE. AVIATION DISCUSSION... UPPER LEVEL TROF SHIFTS EAST OVER THE AREA LEAVING LESS UPPER LEVEL SUPPORT OVER NORTH GEORGIA AFTER 00Z. MODELS DO SUGGEST A SECONDARY VORT LOBE OVER EXTREME NORTH GEORGIA BETWEEN 06Z AND 12Z. WATER VAPOR SATELLITE INDICATING DRIER MID-LEVEL AIR OVER EXTREME NORTHWEST GEORGIA AT 21Z...WHICH COINCIDES WITH SURFACE FRONT POSITION. STILL SMALL CHANCE FOR TSTORMS AT ATL UNTIL 00Z. FEEL CHANCES SHOULD DIMINISH RATHER QUICKLY WITH LOSS OF DAYTIME HEATING. WILL PROBABLY DOWNPLAY CHANCE OF STRATUS CLOUDS SAT AM. 41/22
Hazardous weather outlook, Jul 11, 6:00 AM EDT, 13 hours 46 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. SCATTERED THUNDERSTORMS ALONG WITH ISOLATED SEVERE THUNDERSTORMS EXPECTED. .SYNOPSIS... A SLOW MOVING COLD FRONT OVER THE OHIO AND LOWER MISSISSIPPI VALLEYS...WILL MOVE TO NORTH GEORGIA LATE TODAY AND DISSIPATE OVERNIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING DOWN BURST WINDS. LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED. THE BEST LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF GAINESVILLE TO CARTERSVILLE. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY EVENING. .DISCUSSION... A MOIST UNSTABLE AIRMASS REMAINS OVER THE AREA. CAPES OF 1000 TO 2000 CAN BE EXPECTED...WITH LIFTED INDICES OF MINUS 3 TO MINUS 6. WEAK UPPER LEVEL ENERGY WILL ALSO BE MOVING ACROSS THE AREA. .FOR SPOTTERS... SPOTTERS SHOULD REMAIN ALERT IN CASE ACTIVATION IS NEEDED. .DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
In the hours before
Special weather statement, Jul 11, 3:06 PM EDT, 4 hours 40 minutes before
GAZ106-111930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 306 PM EDT FRI JUL 11 2003 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL...INTENSE LIGHTNING AND GUSTY WINDS IN CRISP COUNTY UNTIL 330 PM EDT... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CORDELE...MOVING EAST AT 35 MPH. THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 330 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jul 11, 4:35 PM EDT, 3 hours 11 minutes before
GAZ076-112100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 435 PM EDT FRI JUL 11 2003 ...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING AND GUSTY WINDS IN JEFFERSON COUNTY UNTIL 500 PM EDT... AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF WRENS...MOVING EAST AT 35 MPH. THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 500 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jul 11, 6:12 PM EDT, 1 hour 34 minutes before
GAZ060-112245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 612 PM EDT FRI JUL 11 2003 ...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING AND GUSTY WINDS IN SOUTHERN PUTNAM COUNTY UNTIL 645 PM EDT... AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF EATONTON...MOVING EAST AT 35 MPH. THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 645 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jul 11, 6:44 PM EDT, 1 hour 2 minutes before
GAZ073-112315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 644 PM EDT FRI JUL 11 2003 ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS IN BALDWIN COUNTY AND LAKE SINCLAIR UNTIL 715 PM EDT... AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF MILLEDGEVILLE...MOVING EAST AT 30 MPH. THIS STORM IS PRODUCING STRONG GUSTY WINDS THAT WILL SWEEP ACROSS LAKE SINCLAIR AND MUCH OF BALDWIN COUNTY. WIND SPEEDS OF 40 MPH ARE EXPECTED. THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 715 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jul 11, 7:07 PM EDT, 39 minutes before
GAZ090-102-112345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 707 PM EDT FRI JUL 11 2003 ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS AND INTENSE LIGHTNING IN CHATTAHOOCHEE AND NORTHERN STEWART COUNTIES UNTIL 740 PM EDT... AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CUSSETA...MOVING NORTHEAST AT 30 MPH. THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 744 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jul 11, 7:40 PM EDT, 6 minutes before
GAZ053-054-120015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 740 PM EDT FRI JUL 11 2003 ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS...INTENSE LIGHTNING...AND BRIEF HEAVY RAIN IN COWETA AND FAYETTE COUNTIES UNTIL 815 PM EDT... AT 736 PM EDT...5 MILES WEST OF SHARPSBURG...MOVING SOUTHEAST AT 20 MPH. THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 815 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:21 PM EDT | Severe Thunderstorm Warning | FFC | Dodge | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.